Alert archive / Nebraska / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Omaha, NE

March 30, 201414 counties in Nebraska; 5 counties in Iowa

NWS Omaha, NE issued this red flag warning at Mar 30, 2014, 3:20 AM CDT for 14 counties in Nebraska; 5 counties in Iowa. It took effect at Mar 30, 2014, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2014, 3:20 AM CDT (08:20 UTC)
In effect from
Mar 30, 2014, 1:00 PM CDT
Expired
Mar 30, 2014, 8:00 PM CDT
In force
7 hr
Issued by
NWS Omaha, NE

Counties Fremont County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Cass County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 69 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2317 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WWUS83 KOAX 300820
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
320 AM CDT SUN MAR 30 2014

...EXTREME FIRE DANGER EXPECTED TODAY...

.WARM TEMPERATURES...LOW HUMIDITY...AND GUSTY SOUTH WINDS WILL
COMBINE TO CREATE EXTREME FIRE DANGER ACROSS SOUTHEAST NEBRASKA
TODAY. FIRE DANGER WILL BE EXACERBATED BY CONTINUED DRY GROUND
CONDITIONS.

NEZ065>068-078-088>093-301630-
/O.NEW.KOAX.FW.W.0006.140330T1800Z-140331T0100Z/
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
320 AM CDT SUN MAR 30 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST
NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 065 SEWARD... 
  FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...
   FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...
  FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...
  FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...
  FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 
  RICHARDSON.

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 TO 25 PERCENT.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MAYES/BOUSTEAD
4 follow-up statements
118 
WWUS83 KOAX 301441
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
941 AM CDT SUN MAR 30 2014

...EXTREME FIRE DANGER EXPECTED TODAY...

.WARM TEMPERATURES...LOW HUMIDITY...AND GUSTY SOUTH WINDS WILL
COMBINE TO CREATE EXTREME FIRE DANGER ACROSS SOUTHEAST NEBRASKA
TODAY. 

NEZ065>068-078-088>093-302245-
/O.CON.KOAX.FW.W.0006.140330T1800Z-140331T0100Z/
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
941 AM CDT SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHEAST NEBRASKA.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 065 SEWARD... 
  FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...
   FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...
  FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...
  FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...
  FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093 
  RICHARDSON.

* WINDS...SOUTH 25 TO 35 WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

DEWALD
678 
WWUS83 KOAX 301911
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
211 PM CDT SUN MAR 30 2014

...EXTREME FIRE DANGER EXPECTED TODAY...

.WARM TEMPERATURES...LOW HUMIDITY...AND GUSTY SOUTH WINDS WILL
COMBINE TO CREATE EXTREME FIRE DANGER ACROSS SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA TODAY.

IAZ069-079-080-090-091-NEZ051>053-310100-
/O.EXA.KOAX.FW.W.0006.000000T0000Z-140331T0100Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS-
SARPY-
211 PM CDT SUN MAR 30 2014

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR EAST CENTRAL NEBRASKA AND
SOUTHWEST IOWA. 

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT UNTIL 8 PM CDT THIS EVENING.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 
  POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER 
  ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE 
  WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 051 
  SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS AND FIRE WEATHER ZONE 
  053 SARPY.

* WINDS...SOUTH 20 TO 35 MPH WITH GUSTS 35 TO 45 MPH.

* RELATIVE HUMIDITY...AROUND 20 PERCENT.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

NEZ065>068-078-088>093-310100-
/O.CON.KOAX.FW.W.0006.000000T0000Z-140331T0100Z/
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
211 PM CDT SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 065 SEWARD...
  FIRE WEATHER ZONE 066 LANCASTER...FIRE WEATHER ZONE 067 CASS...
  FIRE WEATHER ZONE 068 OTOE...FIRE WEATHER ZONE 078 SALINE...
  FIRE WEATHER ZONE 088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...
  FIRE WEATHER ZONE 090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...
  FIRE WEATHER ZONE 092 PAWNEE AND FIRE WEATHER ZONE 093
  RICHARDSON.

* WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AROUND 20 PERCENT.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

DEWALD
992 
WWUS83 KOAX 302046
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
346 PM CDT SUN MAR 30 2014

...EXTREME FIRE DANGER BOTH TODAY AND MONDAY...

.WARM TEMPERATURES...LOW HUMIDITY...AND GUSTY SOUTHERLY WINDS
WILL COMBINE TO CREATE EXTREME FIRE DANGER ACROSS SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY EVENING. SIMILAR
CONDITIONS WILL EXIST MONDAY AHEAD OF A STRONG AREA OF LOW
PRESSURE...BUT WITH SOUTHERLY WINDS BECOMING WEST. 

IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-310500-
/O.NEW.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/
/O.CON.KOAX.FW.W.0006.000000T0000Z-140331T0100Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS-
SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
346 PM CDT SUN MAR 30 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA... 

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 
  POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER 
  ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE 
  WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 051 
  SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 
  053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 
  066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 
  068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 
  088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 
  090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 
  092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON.

* WINDS...SOUTH TO SOUTHWEST 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ050-310500-
/O.NEW.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/
BUTLER-
346 PM CDT SUN MAR 30 2014

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EAST CENTRAL
NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING.

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 050 BUTLER.

* WINDS...WEST AROUND 25 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

ZAPOTOCNY/DEWALD
526 
WWUS83 KOAX 310100
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
800 PM CDT SUN MAR 30 2014

...EXTREME FIRE DANGER MONDAY...

.WARM TEMPERATURES...LOW HUMIDITY...AND GUSTY WINDS COULD COMBINE
TO CREATE EXTREME FIRE DANGER ACROSS SOUTHEAST NEBRASKA AND
SOUTHWEST IOWA AGAIN ON MONDAY. A STRONG AREA OF LOW PRESSURE WILL
MOVE THROUGH THE REGION WITH SOUTHERLY WINDS BECOMING WEST OR
NORTHWEST.

IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-310900-
/O.EXP.KOAX.FW.W.0006.000000T0000Z-140331T0100Z/
/O.CON.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-SAUNDERS-DOUGLAS-
SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-
NEMAHA-PAWNEE-RICHARDSON-
800 PM CDT SUN MAR 30 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA...

* AFFECTED AREA...IN IOWA...FIRE WEATHER ZONE 069 
  POTTAWATTAMIE... FIRE WEATHER ZONE 079 MILLS...FIRE WEATHER 
  ZONE 080 MONTGOMERY... FIRE WEATHER ZONE 090 FREMONT AND FIRE 
  WEATHER ZONE 091 PAGE. IN NEBRASKA...FIRE WEATHER ZONE 051 
  SAUNDERS...FIRE WEATHER ZONE 052 DOUGLAS...FIRE WEATHER ZONE 
  053 SARPY...FIRE WEATHER ZONE 065 SEWARD...FIRE WEATHER ZONE 
  066 LANCASTER...FIRE WEATHER ZONE 067 CASS...FIRE WEATHER ZONE 
  068 OTOE...FIRE WEATHER ZONE 078 SALINE...FIRE WEATHER ZONE 
  088 JEFFERSON...FIRE WEATHER ZONE 089 GAGE...FIRE WEATHER ZONE 
  090 JOHNSON...FIRE WEATHER ZONE 091 NEMAHA...FIRE WEATHER ZONE 
  092 PAWNEE AND FIRE WEATHER ZONE 093 RICHARDSON.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NEZ050-310900-
/O.CON.KOAX.FW.A.0002.140331T1700Z-140401T0100Z/
BUTLER-
800 PM CDT SUN MAR 30 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
EAST CENTRAL NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 050 BUTLER.

* WINDS...WEST AROUND 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* IMPACTS...VEGETATION IS VERY DRY ACROSS THE AREA. WITH LOW 
  RELATIVE HUMIDITY...GUSTY WINDS...AND DRY FUELS...FIRES CAN 
  IGNITE AND SPREAD QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 29, 11:45 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 29, 11:45 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1145 PM CDT SAT MAR 29 2014

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 213 PM CDT SAT MAR 29 2014

PRIMARY CONCERN WILL BE WITH DEVELOPING SYSTEM THAT COMES THROUGH
THE REGION ON MONDAY.

HIGH PRESSURE RIDGE WILL BE SLIDING EAST TOWARD THE OHIO VALLEY
TONIGHT WITH A SHARP SHORT WAVE TROUGH MOVING INTO THE WEST COAST.
AS THIS WAVE MOVES FURTHER INLAND ON SUNDAY CYCLOGENESIS IS
FORECAST TO TAKE PLACE OVER EASTERN COLORADO WITH A WARM FRONT
DEVELOPING ACROSS NORTHERN NEBRASKA. INCREASING SOUTH FLOW WILL
OCCUR ACROSS THE CENTRAL PLAINS INTO SUNDAY EVENING AS THE
PRESSURE GRADIENT TIGHTENS AHEAD OF THE DEEPENING COLORADO LOW.
WARM AND DRY CONDITIONS ARE EXPECTED ON SUNDAY WITH INCREASING LOW
LEVEL MOISTURE SUNDAY NIGHT AS THE SURFACE LOW BEGINS TO TRACK
NORTHEAST ALONG THE BOUNDARY TOWARDS EASTERN NEBRASKA.

INCREASING CHANCE OF SHOWERS FOR THE AREA LATE SUNDAY NIGHT AS THE
SYSTEM APPROACHES WITH SOME POTENTIAL FOR A FEW THUNDERSTORMS AS
POCKET OF ELEVATED INSTABILITY MOVES ACROSS. MOST OF THE FORECAST
AREA LOOKS TO BE IN THE WARM SECTOR THROUGH MONDAY MORNING BEFORE
THE COLD FRONT MOVES RAPIDLY ACROSS THE AREA MONDAY AFTERNOON
BASED ON TIMING OF THE GFS AND ECMWF. MODELS SUGGEST AREA WILL SEE
A STRONG DRY SLOT MOVE IN MONDAY MORNING WITH SHOWERS MOVING EAST
OF THE AREA MONDAY AFTERNOON WHILE A COLD RAIN SPREADS INTO
NORTHERN AREAS BEHIND THE FRONT. STRONG WEST TO NORTHWEST WINDS
ARE ALSO INDICATED WITH ANOTHER WIND HEADLINE LIKELY. SOME PARTS
OF NORTHEAST NEBRASKA NEAR THE SOUTH DAKOTA BORDER MAY SEE A
LITTLE SNOW BY LATE MONDAY AFTERNOON INTO MONDAY EVENING. DO NOT
EXPECT MUCH SNOW ACCUMULATION IN THE AREA AT THIS TIME AS MODELS
PLACE BETTER FORCING TO THE NORTH FROM EASTERN SOUTH DAKOTA INTO
CENTRAL MINNESOTA AND SYSTEM ALSO A FAST MOVER.

COLD HIGH PRESSURE THEN BUILDS INTO THE REGION ON TUESDAY.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 213 PM CDT SAT MAR 29 2014

A SERIES OF SURFACE CYCLONES AND FRONTAL BOUNDARIES WILL DELIVER
THEIR TYPICAL APRIL SHOWERS...SOME TEMPERATURE SWINGS...AND SOME
WINDY PATTERNS AS WELL THROUGH THE EXTENDED FORECAST PERIOD.
LOOKING AT THE MID AND LATE WEEK SYSTEM...THE STORM TRACK IS STILL
ADVERTISED TO WORK THROUGH A PROGRESSIVE PACIFIC TROUGH IN THE
INTERMOUNTAIN WEST...INTO EASTERN COLORADO...THEN THE MIDDLE
MISSOURI RIVER VALLEY...CONTINUING INTO THE UPPER MIDWEST.  THOUGH I
WOULD STILL EXPECT SOME STORM TRACK CHANGE IN THE DAYS AHEAD...RIGHT
NOW THE SURFACE LOW IS FORECAST TO MOVE OUT ACROSS THE PLATTE RIVER
VALLEY THEN TRACK TO THE NORTHEAST TOWARD THE GREAT LAKES REGION.
ECMWF CONTINUES TO SLOW THINGS DOWN A BIT WHICH WAS ALSO THE TREND
ON PREVIOUS RUN.  AS WAS THE CASE YESTERDAY...BEST HEIGHT FALLS ARE
STILL FORECAST ACROSS THE SOUTHERN PLAINS WITH THIS SYSTEM AS THE
SURFACE LOW EXITS SOUTHEAST COLORADO AND PULLS GULF MOISTURE INTO
THE SOUTHERN PLAINS. THIS STILL IS BEST BET FOR STRONGER CONVECTION
THOUGH SEVERE WEATHER THREAT REMAINS BELOW 30 PERCENT...LOW...OVER
TEXAS AND OKLAHOMA.  THE THREAT OF A WINTRY MIX OF PRECIPITATION
WILL BE CONFINED TO THE UPPER MIDWEST AND UPPER GREAT LAKES.  CLOSER
TO HOME ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA WE WILL LIKELY
HAVE COOL RAIN...RAIN SHOWER ACTIVITY DURING THE DAYS AND CHANCE OF
RAIN SNOW MIX DURING THE COLDER OVERNIGHT HOURS.  THOUGH CONFIDENCE
IS NOT HIGH...WEDNESDAY INTO THURSDAY LOOKS LIKE BEST CHANCE OF
ISOLATED THUNDER ACROSS THE SOUTH HALF OF OUR FORECAST AREA.  THE
GFS WAS SLOWER TO EXIT THE ENERGY OUT OF THE SOUTHWEST STATES AND
HAD EMPHASIZED A MORE SOUTHERLY SURFACE LOW BY THE END OF THE WEEK
THROUGH THE OHIO VALLEY COMPARED TO THE ECMWF TAKING THE SYSTEM INTO
THE GREAT LAKES.  DUE TO THE GFS BEING A BIT MORE INCONSISTENT AND
HAVING USED THE ECMWF YESTERDAY...FOR THE SAKE OF CONSISTENCY...WILL
USE THE ECMWF AGAIN TODAY.  LATE IN THE WEEK THINGS WILL QUIET DOWN
AS THE SYSTEM EXITS TO THE EAST NORTHEAST BUT IT STILL LOOKS LIKE A
COOL PATTER WITH COOL SURFACE HIGH PRESSURE OVER THE CENTRAL PLAINS
ON SATURDAY UNDER INFLUENCE OF UPPER NORTHWEST FLOW.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1145 PM CDT SAT MAR 29 2014

WINDS WILL BE THE MAIN FORECAST CONCERN. LOW LEVEL WIND SHEAR IS
EXPECTED TO CONTINUE AT ALL THREE SITES OVERNIGHT AND END BY
AROUND 15Z OR SO SUNDAY MORNING. SURFACE WINDS WILL INCREASE AND
BECOME GUSTY BY AFTN. CONDITIONS SHOULD BE MAINLY VFR WITH JUST
VARIABLE HIGH LEVEL CLOUDS. SOME HAZE WITH VSBYS 4-5 MILES HAS
BEEN REPORTED AT TIMES AROUND KLNK AND ALSO IN PARTS OF EASTERN
KANSAS. THAT MAY CONTINUE OVERNIGHT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...FOBERT
LONG TERM...MEYER
AVIATION...MILLER
Hazardous weather outlook, Mar 29, 4:15 PM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
415 PM CDT SAT MAR 29 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-301115-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
415 PM CDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

VERY HIGH FIRE DANGER IS EXPECTED SUNDAY AFTERNOON ACROSS THE
AREA DUE TO STRONG SOUTHERLY WINDS...LOW RELATIVE HUMIDITY...AND
DRY VEGETATION.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE ACROSS THE AREA
MONDAY AFTERNOON INTO MONDAY EVENING.

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT OVER SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SUNDAY.

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:33 AM CDTWind AdvisoryOAXGage, Jefferson, Johnson, Nemaha, Otoe, Pawnee and 1 more8 hr
Mar 30, 3:46 PM CDTFire Weather WatchOAXButler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more12 hr
Mar 30, 3:47 PM CDTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cass, Cedar and 24 more35 hr

Nearby

Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Iowa, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.